Maryland, 2007

Strong Wind in Maryland, May 6, 2007

May 6, 2007 · NWS AKQ · 1 event in 1 county or zone

Intense low pressure off the Mid Atlantic Coast produced very strong winds across portions of the Lower Maryland Eastern Shore.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Intense low pressure off the Mid Atlantic Coast produced very strong winds across portions of the Lower Maryland Eastern Shore.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 6, 2:16 AM EST, 3 hours 3 minutes earlier.

Area forecast discussion, May 6, 2:16 AM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
316 AM EDT SUN MAY 6 2007

.SYNOPSIS...
A SURFACE LOW WILL DEVELOP OFF THE MID-ATLANTIC COAST AND
STRENGTHEN DURING THE DAY TODAY. MEANWHILE...STRONG HIGH PRESSURE
WILL BEGIN TO MOVE SOUTH FROM EASTERN CANADA. A TIGHT PRESSURE
GRADIENT WILL QUICKLY SET UP OVER THE REGION...TRANSLATING TO VERY
STRONG WINDS ACROSS OUR AREA FOR SEVERAL DAYS. THE LOW WILL WEAKEN
AROUND MID WEEK...WITH HIGH PRESSURE SETTLING OVER THE AREA FOR
THE LATTER PART OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RA MAKING STDY PROGRESS SSE THROUGH THE FA SO FAR OVRNGT...AND IS
NOW GENLY CONFINED TO SRN/SE VA AND NE NC. XPCTG RA TO EXIT THE FA
BY MID-MRNG...AS CLRG CONTG TO PROGRESS TO THE S. NOTING INCRSG
PRES CHGS OVR MD/FAR NRN VA ATTM...AND XPCTG A SGFNT LLVL SURGE FM
THE N TDA AS LRG/STRNG SFC HI PRES (2 SDS ABV NRML) OVR ERN
CANADA BEGINS ITS TREK TO THE S. AT THE SAME TIME...SFC LO PRES
DVLPG/INTENSIFYING E OF NC CST TDA. XTRM PTRNS USUALLY LEAD TO
XTRM CONDS...AND THAT APRS TO BE THE CASE STARTING FM LT THIS MRNG
THROUGH OF TDA (AND EVEN TNGT/MON...SEE SHORT TERM BLO). BUILDING
PRES DIFF WL LEAD TO INCRSG SFC WNDS FM THE NE. HIEST SPDS WL BE
NR THE BAY/ATLC CST...W/ PTNTL GUSTS TO 40-50 MPH BY THIS AFTN.
RAISED HIGH WND WRNG A LTL ERYR OVRNGT FOR TDA FM OCN CTY TO CST
NE NC...AND CONTG W/ LRG AREA OF WND ADVSRY FM LCTNS OF INTR LWR
SE MD...TO NR BAY CTYS IN ERN VA/INTR NE NC. BACKLASH MSTR FM
DVLPG OFFSHR STM PSBL NR THE CST BY EVE.

RMNG COOLER THAN NRML TDA...W/ HI TEMPS GENLY IN THE 50S E...TO
MID/UPR 60S FAR INLAND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
LO PRES CONTS TO INTENSIFY OFF THE NC CST TNGT THROUGH MON...WHL
SLOLY MVG S W/ TIME. STRNG WNDS LIKELY TO SHIFT S...AND BE GENLY
CONFINED TO AREAS IN FAR SE VA INTO CSTL NE NC (WHL RMNG MOD
FARTHER N AND W). THE HIGH TO THE N RMNS STRNG (NR 2 SDS ABV
NRML)...WHL THE STM OFFSHR HAS A PRES DROP TO NR/JUST BLO 1000 MB
(NRLY 3 SDS BLO NRML). SLGT CONCERN THAT PCPN MAY TRY TO LINGER
IN CSTL NE NC TNGT/MON...WHL OTR AREAS OF FA TURN OUT CLR/PCLDY.
HIGH WIND WRNG TO CONT THROUGH 15Z/07 FM ORF/VA BCN TO CSTL NE
NC...W/ PTNTL GUSTS TO 50-55 MPH. MAY NEED TO XTND WND ADVSRY (ESP
FOR INTR SE VA/NE NC) LTR TDA.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE LO WILL THEN DRIFT TWD THE SE CST...WHILE WEAKENING AND
EVENTUALLY DISSIPATING MON NGT INTO FRI. OUR WX SHUD REMAIN
GENERALLY DRY...BUT A FEW LGT SHRAS CUD DRIFT UP INTO OUR EXTRM
SRN/SE CNTIES FOR TUE AND WED. A FRNTL BNDRY DROPPING IN FM THE N
CUD BRING ANOTHER SLGT CHC FOR SHRAS FRI NGT AND SAT.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
CEILINGS/VIS CURRENT AVERAGING ABOUT MFVR THIS MORNING. XPECT MFVR
TO CONTINUE FOR THE SEVERAL HOURS...UNTIL LATER THIS MORNING WHEN
WINDS INCREASE DUE TO LOW PRES SYS OFFSHORE AND SKIES BECOME BKN
AOB 5000 FT. WINDS QUITE STRONG AND GUSTY ESPECIALLY FOR SITES IN
SE PTN COASTAL OF FA SUCH AS KECG AND KORF. VFR BUT GUSTY CONDS
WILL CONT EARY INTO NEXT WEEK...ESP FOR THOSE COASTAL SITES.

&&

.MARINE...
WE BEGIN THIS FORECAST PERIOD WITH A FEW ADJUSTMENTS TO THE MARINE
PACKAGE. STORM WARNING FLAGS HAVE BEEN RAISED FOR CURRITUCK SOUND
AND FOR THE COASTAL WATERS FROM CAPE CHARLES LIGHT ON SOUTH. GFS HAS
BEGUN TO COME MORE INLINE WITH THE NAM WITH WIND SPEEDS FOR THE
COASTAL LOW PRES SYSTEM. SUSTAINED N/NE WINDS 35 TO 30 WITH GUSTS TO
50 KT AND EVEN 55 KT ARE POSSIBLE IN THE AFOREMENTIONED AREAS.

FOR THE REST OF THE MARINE AREAS...GALE WARNINGS ARE CURRENTLY IN
EFFECT THRU MON NIGHT. NEW TO THIS FORECAST PACKAGE THE REST OF
CHESAPEAKE BAY HAS BEEN ADDED TO THE GALE WARNING DUE TO XPECTED
WIND GUSTS IN THE 35 KT RANGE. FOR THE TIME BEING THIS FLAG HAS ONLY
BEEN RAISED FOR TODAY. TONIGHT THIS AREA FROM ROUGHLY NEW PT COMFORT
ON NORTH WILL LIKELY BE REDUCED TO A HIGH END SCA...BUT LATER MODEL
RUNS MAY INDICATE AN EXTENSION IS NEEDED INSTEAD.

STRONG NE FLOW WILL PERSIST THROUGH MID WEEK. REST OF THE GALE/STORM
WARNINGS WILL LIKELY EXPIRE LATE MON NIGHT/EARLY TUE MORN AND SCAS
WILL BE ISSUED FOR MID WEEK.

&&

.TIDES/COASTAL FLOODING...
AN OFFSHORE SURFACE LOW PRES SYS WILL ALLOW FOR AN XTENDED PERIOD OF
NE FLOW ACROSS THE FORECAST AREA THRU MID WEEK. CONSIDERING WAVES
XPECTED OVER 8 FT NEAR SHORE A HIGH SURF ADVISORY WILL REMAIN IN
EFFECT FOR COASTAL LOCATIONS (SEE WBCCFWAKQ).

ALONG WITH THE HIGH SURF AND PERSISTENT NE FLOW...A COASTAL FLOOD
WATCH WILL REMAIN IN EFFECT FOR MANY LOCATIONS ON THE WESTERN AND
SOUTHERN PTN OF CHES BAY AS WELL AS THE SOUTHERN COASTAL WATERS.
HAVE OMITTED NORTHHAMPTON COUNTY FROM WATCH AS THEIR POSITION IN
RELATION TO NE FLOW IS NOT CONDUSIVE TO A LOT OF COASTAL FLOODING.
AGAIN OF MAIN CONCERN IS THE NORFOLK/VA BEACH AREA FOR LATE THIS
AFTERNOON AND TONIGHT (AND THE NRN NC OTR BANKS TNGT/MON). MINOR
COASTAL FLOODING COULD POSSIBLY CONTINUE FOR THE NEXT FEW DAYS IN
THIS PERSISTENT NE FLOW.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 11 AM THIS MORNING TO 10 PM EDT THIS
     EVENING FOR MDZ022>024.
     HIGH SURF ADVISORY FROM 2 PM THIS AFTERNOON TO 8 AM EDT
     WEDNESDAY FOR MDZ025.
     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 10 PM EDT THIS
     EVENING FOR MDZ025.
NC...WIND ADVISORY FROM 11 AM THIS MORNING TO 10 PM EDT THIS
     EVENING FOR NCZ012>014-030>032.
     COASTAL FLOOD WATCH FROM 10 AM EDT THIS MORNING THROUGH MONDAY
     EVENING FOR NCZ102.
     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 11 AM EDT MONDAY
     FOR NCZ015>017-102.
     HIGH SURF ADVISORY FROM 2 PM THIS AFTERNOON TO 8 AM EDT
     WEDNESDAY FOR NCZ102.
     STORM WARNING UNTIL 11 AM EDT MONDAY FOR NCZ102.
VA...WIND ADVISORY FROM 11 AM THIS MORNING TO 10 PM EDT THIS
     EVENING FOR VAZ084-086-091>094-096.
     COASTAL FLOOD WATCH FROM 10 AM EDT THIS MORNING THROUGH MONDAY
     EVENING FOR VAZ084>086-091-094-095-098.
     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 11 AM EDT MONDAY
     FOR VAZ095-097-098.
     HIGH SURF ADVISORY FROM 2 PM THIS AFTERNOON TO 8 AM EDT
     WEDNESDAY FOR VAZ098>100.
     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 10 PM EDT THIS
     EVENING FOR VAZ099-100.
MARINE...GALE WARNING UNTIL 2 AM EDT TUESDAY FOR ANZ632-650-652-654.
     STORM WARNING UNTIL 11 AM EDT MONDAY FOR ANZ633-656-658.
     GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ630-631.

&&

SYNOPSIS...25
NEAR TERM...25
SHORT TERM...25
LONG TERM...GINGRICH/25
AVIATION...33
MARINE...33
TIDES/COASTAL FLOODING...33
Hazardous weather outlook, May 6, 2:38 AM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
338 AM EDT SUN MAY 6 2007

ANZ650-652-070745-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
338 AM EDT SUN MAY 6 2007

...GALE WARNING IN EFFECT UNTIL 2 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021-VAZ048-049-060>083-087>090-070745-
DORCHESTER-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
338 AM EDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ084-086-091-094-070745-
GLOUCESTER-MATHEWS-YORK-NEWPORT NEWS/HAMPTON-
338 AM EDT SUN MAY 6 2007

...COASTAL FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH
MONDAY EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH
   WIND ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>014-030>032-VAZ092-093-096-070745-
NORTHAMPTON NC-HERTFORD-GATES-BERTIE-CHOWAN-PERQUIMANS-SOUTHAMPTON-
ISLE OF WIGHT-SUFFOLK-
338 AM EDT SUN MAY 6 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ085-070745-
MIDDLESEX-
338 AM EDT SUN MAY 6 2007

...COASTAL FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH
MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630-631-070745-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
338 AM EDT SUN MAY 6 2007

...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-VAZ099-100-070745-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
338 AM EDT SUN MAY 6 2007

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT
THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING
   HIGH SURF ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ022>024-070745-
WICOMICO-SOMERSET-INLAND WORCESTER-
338 AM EDT SUN MAY 6 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ095-070745-
NORFOLK/PORTSMOUTH-
338 AM EDT SUN MAY 6 2007

...COASTAL FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH
MONDAY EVENING...
...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH
   HIGH WIND WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH
   HIGH WIND WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ015>017-VAZ097-070745-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHESAPEAKE-
338 AM EDT SUN MAY 6 2007

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ098-070745-
VIRGINIA BEACH-
338 AM EDT SUN MAY 6 2007

...COASTAL FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH
MONDAY EVENING...
...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EDT
MONDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH
   HIGH WIND WARNING
   HIGH SURF ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH
   HIGH WIND WARNING
   HIGH SURF ADVISORY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-070745-
OUTER BANKS CURRITUCK-
338 AM EDT SUN MAY 6 2007

...STORM WARNING IN EFFECT UNTIL 11 AM EDT MONDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH
MONDAY EVENING...
...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EDT
MONDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING
   COASTAL FLOOD WATCH
   HIGH WIND WARNING
   HIGH SURF ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING
   COASTAL FLOOD WATCH
   HIGH WIND WARNING
   HIGH SURF ADVISORY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ632-654-070745-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
338 AM EDT SUN MAY 6 2007

...GALE WARNING IN EFFECT UNTIL 2 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY
AND THE MID ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-656-658-070745-
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
338 AM EDT SUN MAY 6 2007

...STORM WARNING IN EFFECT UNTIL 11 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Maryland Beaches

When
May 6, 5:19 AM EST
Where
Maryland Beaches forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$2,000
Reported by
ASOS
Coordinates
38.217, -75.297 (the zone’s center; the record gives no point)

Wind gust of 48 mph was measured at OXB.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32411.